Alert archive / Wisconsin / Special Weather Statements in 2015

Special Weather Statement, NWS Milwaukee, WI

May 7, 2015Sauk County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at May 7, 2015, 7:41 PM CDT for Sauk County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2015, 7:41 PM CDT (00:41 UTC)
Expired
May 7, 2015, 8:15 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI

County Sauk County, WI

The radar

The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WWUS83 KMKX 080041
SPSMKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT THU MAY 7 2015
 
WIZ056-057-080115-
SAUK-COLUMBIA-
741 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK AND
NORTHWESTERN COLUMBIA COUNTIES...

AT 740 PM CDT...A STRONG THUNDERSTORM WAS NEAR WEST BARABOO...OR NEAR
REEDSBURG...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...WISCONSIN DELLS...LAKE DELTON...WEST BARABOO...
NORTH FREEDOM...LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON...LIME
RIDGE...LELAND...DEVILS LAKE ST PARK AND ROCKY ARBOR STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4364 8953 4324 8984 4348 9018 4364 9019
TIME...MOT...LOC 0040Z 205DEG 32KT 4349 8988 
$$

JTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at May 7, 3:24 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 7, 3:24 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT THU MAY 7 2015

.TONIGHT...FORECAST CONFIDENCE MEDIUM.

SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED ALONG THE WI/IA BORDER
WITH SOME WEAK SHORTWAVE ENERGY THIS MORNING AND ARE SLOWLY TRACKING
EAST INTO SOUTH CENTRAL WI THIS AFTERNOON. THEY ARE WEAK SINCE THEY
ARE ENCOUNTERING A WELL-MIXED... DRY AND CAPPED ENVIRONMENT.

THE NEXT CHALLENGE IS EVENING AND OVERNIGHT PRECIP CHANCES. THE
MAJORITY OF MODELS ARE SHOWING A DRY FORECAST FOR SOUTHERN WI THIS
EVENING AS SOON AS THE ONGOING SHOWERS DISSIPATE. THERE IS AN AREA
OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG ANOTHER SHORTWAVE OVER
NORTHEAST MO THIS AFTERNOON THAT SHOULD TRACK EAST OR NORTHEAST
THROUGH THE EVENING. THE HRRR MODEL IS THE ONLY MODEL THAT IS
CONSISTENTLY DEVELOPING A LARGE PRECIP SHIELD WITH THAT CONVECTION
AND BRINGING IT INTO SOUTHERN WI. THEREFORE... WENT WITH JUST SLIGHT
CHANCES FOR SHOWERS AND THUNDERSTORMS THIS EVENING.

THE OVERNIGHT WEATHER SHOULD BE QUIET ACROSS SOUTHERN WI. THERE IS
NOT MUCH SUPPORT FOR SHOWER/TSTORM DEVELOPMENT. KEPT SCHC POPS...BUT
THIS MAY BE ABLE TO BE REMOVED.

FRIDAY... FORECAST CONFIDENCE MEDIUM.

A WEAK COLD FRONT WILL SLIDE SOUTHEAST THROUGH SOUTHERN WI ON
FRIDAY. THIS MAY TRIGGER SOME THUNDERSTORMS AS IT REACHES SOUTHEAST
WI FRIDAY AFTERNOON. KEPT THE LIKELY POPS FOR THIS AREA. MODEL
SOUNDINGS SHOW A GOOD AMOUNT OF CAPE BUT WEAK SHEAR... SO NOT
EXPECTING SEVERE STORMS.

TEMPERATURES WILL BE WARM ONCE AGAIN AHEAD OF THIS FRONT ON FRIDAY.
EXPECT A LAKE BREEZE TO DEVELOP IN THE EARLY AFTERNOON ONCE AGAIN.

.FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

A SURFACE COLD FRONT WILL BE WORKING THROUGH THE AREA DURING THE
EVENING...BUT THE MODELS ARE ALL OVER THE PLACE WITH
TIMING. THE GFS HAS IT EXITING KENOSHA RIGHT AROUND 00Z SAT...
WHILE THE ECMWF IS STILL BACK OVER MADISON OR JUST NW OF MADISON.
THE NAM IS IN BETWEEN. ALL THE MODELS SHOW A WEAK MID LEVEL WAVE
ROLLING UP HERE IN THE DEEP SOUTHWEST FLOW AT THAT TIME. GIVEN
THAT THE FLOW IS SOUTHWEST...WILL DISCARD THE FAST GFS AS A FASTER
SOLUTION ISN/T TYPICAL WITHOUT ENCOURAGEMENT ALOFT. WE BUILD SOME
CAPE IN THE AFTERNOON...SO WILL KEEP THE LIKELY POPS ACROSS THE
SOUTHEAST WITH FROPA AND THE MID LEVEL WAVE COMBO.

NORTH TO NORTHEAST WINDS IN THE WAKE OF THE FRONT WILL COOL DOWN
THE LAKE SHORE AREAS SIGNIFICANTLY BY MORNING.

.SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

THE COLD FRONT WILL BE SOUTH OF US BY SUNRISE SATURDAY MORNING
WITH A COOLER AND DRIER NORTHEAST TO EAST FLOW OVER ALL OF
SOUTHERN WISCONSIN. IF YOU/RE HEADED OVER TOWARD LAKE
MICHIGAN...IT WILL BE CHILLY. THE UPPER FLOW REMAINS SOUTHWEST ON
SATURDAY AND THE MODELS STILL SHOW SOME SHORT WAVE ENERGY
POTENTIALLY ROLLING UP HERE. HOWEVER...THE COLUMN WILL BE PRETTY
DRY AND THE BEST LOW LEVEL FORCING WILL BE WELL SOUTH. HOWEVER...
WILL HANG ONTO A SMALL CHANCE OVER THE FAR SOUTH IN CASE ANY
SHOWERS SNEAK FARTHER NORTH.

RAIN CHANCES WILL INCREASE SATURDAY NIGHT AS A STRONG UPPER LOW
BEGINS TO DEVELOP OVER THE CENTRAL PLAINS AND WE GET INTO A
STRENGTHENING SOUTHERLY FLOW...AT LEAST ABOVE THE BOUNDARY LAYER.
THE 850MB WARM FRONT SHOULD GET INTO SOUTHERN WISCONSIN AND THIS
COULD A FOCUS FOR ELEVATED SHOWERS AND POSSIBLE THUNDERSTORMS.
THE WARM AIR ADVECTION IS MODEST.

.SUNDAY INTO MONDAY...FORECAST CONFIDENCE IS MEDIUM.

THE STRONG...CLOSED UPPER LOW IS PROGGED TO BE OVER WRN NEB
SUNDAY MORNING AND MOVING VERY SLOWLY TO SOUTHERN MN BY MONDAY
EVENING...BECOMING AN OPEN TROF BY THAT TIME. THIS PUTS US IN A
PERSISTENT SOUTHERLY FLOW WITH THE USUAL TIMING ISSUES RELATED TO
SHORT WAVE IMPULSES ROLLING NORTH AHEAD OF THE UPPER LOW. THE SFC
COLD FRONT LOOKS LIKE IT MAY STAY SOUTH OF WISCONSIN THROUGH THE
DAY ON SUNDAY...BUT THE 850MB BOUNDARY WILL BE WELL NORTH. GIVEN
THE STRENGTHENING UPPER LEVEL DIVERGENCE AND LOW LEVEL JET...IT
LOOKS LIKE SHOWERS AND STORMS WILL BE LIKELY SUNDAY. THE CHANCES
INCREASE SUNDAY NIGHT AS THE SURFACE FRONT LIFTS NORTH. CAN/T RULE
OUT SEVERE WEATHER...BUT THE BETTER CAPE STAYS TO OUR SOUTH
THROUGH SUNDAY NIGHT.

MONDAY IS LOOKING INTERESTING AS THE STACKED LOW MOVES NORTHEAST
INTO THE SOUTHERN MN VCNTY. TIMING IS KEY HERE...AS ALWAYS. THERE
IS A SMALL WINDOW OF OPPORTUNITY FOR STRONG/SEVERE WEATHER...BUT
IT LOOKS LIMITED TO MAINLY THE EASTERN PORTION OF THE FORECAST
AREA. A NARROW BAND OF HIGHER CAPE AND SHEAR SHOULD DEVELOP AHEAD
OF AN ADVANCING COLD FRONT. THE MID LEVEL WESTERLIES AND LOW LEVEL
SOUTHERLY JET WILL ALSO INCREASE CONSIDERABLY INTO SOUTHERN
WISCONSIN. BUT THIS COULD ALL PUSH EAST BEFORE THE FAVORABLE
DIURNAL MAX...OR STAY FOCUSED JUST TO OUR SOUTH...KEEPING US ON
THE MORE STABLE SIDE OF THINGS. LOTS OF UNCERTAINTY...BUT THERE IS
LOTS OF ENERGY MOVING THROUGH THE UPPER MIDWEST.

.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.

HIGH PRESSURE WILL BUILD IN FOR MID WEEK. WE MIGHT SEE SOME
SHOWERS ON TUESDAY...BUT THAT CHANCE IS PRETTY SMALL AT THIS
POINT. THE RIDGE WILL BE OVERHEAD ON WEDNESDAY...SO QUIET AND
COOL.

&&

.AVIATION/00Z TAFS/...

UNCERTAINTY WITH THUNDERSTORM CHANCES FOR THE NEXT 30 HOURS... BUT
IT LOOKS LIKE SOUTHEAST WI WILL HAVE THE BEST CHANCE FRIDAY
AFTERNOON ALONG A COLD FRONT TRACKING SOUTHEAST THROUGH THE STATE.

THERE ARE SOME INDICATIONS FOR FOG AND LOW CLOUDS TO DEVELOP OVER
PORTIONS OF CENTRAL WI DUE TO A WEAK PRESSURE GRADIENT WITH A
SURFACE TROUGH AND INVERSION EARLY FRIDAY MORNING. LOWEST CEILINGS
SHOULD BE NORTHWEST OF MADISON... BUT MVFR VSBY IS POSSIBLE ACROSS
ALL OF SOUTHERN WI.

&&

.MARINE...

MARINE FOG MOSTLY DISSIPATED OVER SOUTHERN LAKE MICHIGAN TODAY BUT
IT COULD REDEVELOP TONIGHT WITH WARM AND MOIST AIR LINGERING OVER
THE AREA.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...DAVIS
Hazardous weather outlook, May 7, 3:27 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT THU MAY 7 2015

WIZ046-047-051-052-056>060-062>072-082030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
327 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF AN
APPROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY ON FRIDAY AND FRIDAY EVENING AS THE COLD
FRONT MOVES SLOWLY THROUGH SOUTHERN WISCONSIN.

THUNDERSTORMS ARE AGAIN LIKELY SUNDAY NIGHT AS LOW PRESSURE MOVES
TOWARD WISCONSIN FROM THE CENTRAL PLAINS...WITH THE CHANCE
CONTINUING ON MONDAY. A FEW THUNDERSTORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT OR MONDAY.

LMZ643>646-082030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE NEAR SMALL CRAFT ADVISORY LEVELS THIS
EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY ON FRIDAY AND FRIDAY NIGHT AS A COLD
FRONT MOVES SLOWLY THROUGH THE WESTERN GREAT LAKES.

THUNDERSTORMS ARE AGAIN LIKELY SUNDAY NIGHT...WITH THE CHANCE
CONTINUING INTO MONDAY AS LOW PRESSURE MOVES ACROSS THE REGION. A
FEW THUNDERSTORMS COULD BECOME SEVERE.

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET LATE MONDAY NIGHT
THROUGH TUESDAY DUE TO BRISK WESTERLY WINDS IN THE WAKE OF A LOW
PRESSURE SYSTEM MOVING OFF TO THE NORTHEAST.

DAVIS

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 7, 6:52 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT THU MAY 7 2015

WIZ062-080015-
IOWA-
652 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN IOWA COUNTY...

AT 651 PM CDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
MINERAL POINT...MOVING NORTH AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...HIGHLAND...AVOCA...ORION...LINDEN...
COBB...REWEY...GOVERNOR DODGE ST PARK...EDMUND...LONDON AND BLACKHAWK
LAKE REC AREA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4320 9043 4321 9031 4319 9028 4319 9025
      4316 9018 4317 9016 4316 9009 4315 9006
      4315 9005 4316 9005 4318 9002 4282 9016
      4282 9043
TIME...MOT...LOC 2351Z 185DEG 48KT 4295 9038

JTS
Special weather statement, May 7, 7:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT THU MAY 7 2015

WIZ056-062-080045-
IOWA-SAUK-
711 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAUK COUNTY...

AT 709 PM CDT...A STRONG THUNDERSTORM WAS OVER SPRING GREEN...OR 13
MILES NORTH OF DODGEVILLE...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...SPRING GREEN...PLAIN...NORTH FREEDOM...ROCK
SPRINGS...LOGANVILLE...IRONTON...LIME RIDGE...HILL POINT...LELAND AND
DEVILS LAKE ST PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4357 9021 4343 8968 4320 8985 4320 8999
      4316 9005 4315 9005 4316 9009 4317 9016
      4316 9018 4317 9019 4355 9019 4356 9021
TIME...MOT...LOC 0009Z 205DEG 36KT 4315 9012

JTS
Special weather statement, May 7, 7:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT THU MAY 7 2015

WIZ056-057-080115-
SAUK-COLUMBIA-
741 PM CDT THU MAY 7 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SAUK AND
NORTHWESTERN COLUMBIA COUNTIES...

AT 740 PM CDT...A STRONG THUNDERSTORM WAS NEAR WEST BARABOO...OR NEAR
REEDSBURG...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BARABOO...REEDSBURG...WISCONSIN DELLS...LAKE DELTON...WEST BARABOO...
NORTH FREEDOM...LA VALLE...ROCK SPRINGS...LOGANVILLE...IRONTON...LIME
RIDGE...LELAND...DEVILS LAKE ST PARK AND ROCKY ARBOR STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4364 8953 4324 8984 4348 9018 4364 9019
TIME...MOT...LOC 0040Z 205DEG 32KT 4349 8988

JTS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:11 PM CDTSpecial Weather StatementMKXSauk34 min
May 8, 5:06 PM CDTSpecial Weather StatementMKXKenosha24 min

Nearby

Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.